MAUDE Adverse Event Report: MEDTRONIC COVIDIEN PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MEDTRONIC COVIDIEN PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-500-18
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis; therefore the clinical observation could not be confirmed, and the event cause could not be determined.It is possible that the patient anatomy (the bend) may have contributed to the reported issue.All products are 100% inspected for damage and irregularities during manufacture.Mdrs related to this report: 2029214-2017-00419, 2029214-2017-00420.
 
Event or Problem Description
Medtronic received information that during treatment of an aneurysm located in the right internal carotid artery (ica) two pipeline devices would not fully open distally.The first pipeline (ped-500-20) was attempted and it reported that several attempts were made to recapture and redeliver.More than 50 % of the device was deployed when it failed to open.The pipeline was resheathed more than two times and removed together with the microcatheter.A new pipeline (ped-500-18) was used and required balloon angioplasty in order to get the device to fully open at the distal end.As, the distal segment of the pipeline was positioned in a bend.The patient had moderate vessel tortuosity.No patient injury was reported.The aneurysm was saccular with a max diameter of 8 mm and the neck diameter was 5 mm.The distal landing zone was 3.8 mm and the proximal was 4.8 mm.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MEDTRONIC COVIDIEN
9775 toledo way
irvine CA
MDR Report Key6478537
Report Number2029214-2017-00420
Device Sequence Number16236033
Product Code OUT
UDI-Device Identifier00847536019690
UDI-Public00847536019690
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2019
Device Model NumberPED-500-18
Device Lot NumberA345877
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/15/2017
Supplement Date Received by Manufacturer03/15/2017
Initial Report FDA Received Date04/10/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR